Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 55, NWS Albuquerque, NM

July 31, 2013Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 31, 2013, 1:14 PM MDT for Colfax County, Union County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2013, 1:14 PM MDT (19:14 UTC)
Expired
Jul 31, 2013, 3:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 185 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2739 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WGUS55 KABQ 311914
FFWABQ
NMC007-059-312115-
/O.NEW.KABQ.FF.W.0055.130731T1914Z-130731T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 PM MDT WED JUL 31 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR DES MOINES. THE STORM     
  PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. UP TO 2 INCHES OF 
  RAIN HAS ALREADY FALLEN FROM THIS STORM IN LESS THAN ONE HOURS     
  TIME JUST SOUTH OF FOLSOM. THIS WILL IMPACT FOLSOM...CAPULIN       
  VOLCANO NATIONAL MONUMENT...STATE HIGHWAY 325...AND U.S. HIGHWAY   
  64 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3689 10409 3689 10362 3669 10359 3668 10408

$$


34
2 follow-up statements
834 
WGUS75 KABQ 312005
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT WED JUL 31 2013

NMC007-059-312115-
/O.CON.KABQ.FF.W.0055.000000T0000Z-130731T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLFAX-UNION-
205 PM MDT WED JUL 31 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR
NORTHWESTERN UNION AND EAST CENTRAL COLFAX COUNTIES...

AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATED THE HEAVY RAIN HAS ENDED NEAR AND SOUTH OF 
FOLSOM...HOWEVER...ADDITIONAL THUNDERSTORMS WILL MOVE INTO THE AREA 
THIS AFTERNOON. RADAR INDICATES OVER 2 INCHES OF RAIN FELL...AND 
ADDITIONAL RAINFALL MAY EXACERBATE FLOODING PROBLEMS.  AREAS 
IMPACTED INCLUDE FOLSOM...CAPULIN VOLCANO NATIONAL MONUMENT...STATE 
HIGHWAY 325 AND U.S. HIGHWAY 64 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3689 10409 3689 10362 3669 10359 3668 10408

$$


34
018 
WGUS75 KABQ 312109
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT WED JUL 31 2013

NMC007-059-312119-
/O.EXP.KABQ.FF.W.0055.000000T0000Z-130731T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLFAX-UNION-
309 PM MDT WED JUL 31 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MDT FOR NORTHWESTERN
UNION AND EAST CENTRAL COLFAX COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS 
MOVED OUT OF THE FOLSOM AREA. SOME MINOR FLOODING MAY CONTINUE...BUT 
THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD 
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3689 10409 3689 10362 3669 10359 3668 10408

$$


34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:01 PM MDT, 13 minutes earlier.

Area forecast discussion, Jul 31, 1:01 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
101 PM MDT WED JUL 31 2013

.UPDATE...
WILL BE UPDATING THE ZONES SHORTLY TO INCLUDE THE SEVERE
THUNDERSTORM WATCH 453 FOR NE NM UNTIL 10 PM. WILL BEEF UP
WORDING OF STORMS AS WELL. CHJ

&&

.PREV DISCUSSION...1149 AM MDT WED JUL 31 2013...
.AVIATION...
18Z TAF CYCLE
-TSRA ALREADY DEVELOPING OVER SOUTH CENTRAL MTS FROM KSRR NORTH TO
K4CR...OVER THE NE PLAINS WHERE A SURFACE FRONTAL BNDRY IS DRAPED
OVER THE AREA...AND THE REMAINDER OF THE NORTHERN AND WESTERN HIGH
TERRAIN. CONFIDENCE HIGH ENOUGH BASED ON SURFACE CONVERGENCE AND
DEVELOPING CONVECTION OVER THE EASTERN PLAINS FOR A TEMPO AT KTCC
AND KROW. THE LATEST SHORT-TERM MODEL GUIDANCE INDICATES A COMPLEX
OF STORMS WILL DEVELOP OVER THE NE PLAINS BETWEEN KLVS AND KCAO
THEN SHIFT SOUTH TOWARD KTCC AND KROW BY MID TO LATE DAY. CONFIDENCE
NOT AS HIGH DURING THE DAY FOR KABQ AND KSAF DUE TO THICK MID/HIGH
LEVEL CLOUD COVER LINGERING OVER THE RIO GRANDE VALLEY. KGUP AND
KFMN WILL ALSO GET IN ON STORM ACTION BY MID TO LATE AFTERNOON BUT
SURFACE DEWPOINTS ARE ONLY IN THE 30S/40S...SO GUSTY OUTFLOW WINDS
WILL BE MORE OF A THREAT. OUTFLOWS FROM THE PLAINS ACTIVITY WILL
SLIDE INTO THE RIO GRANDE VALLEY WITH EAST WINDS POSSIBLE. STORMS
MAY END OF CONGEALING INTO CENTRAL NM AS OUTFLOW WINDS CONVERGE ON
THE AREA.

GUYER

.PREV DISCUSSION...335 AM MDT WED JUL 31 2013...
HIGH PRESSURE ALOFT BUILDING NORTHWARD INTO THE STATE AS EVIDENCED
IN PART BY RISING HEIGHTS ON MOST RECENT ABQ SOUNDING. INCREASED
MOISTURE POISED ON THE S AND SW SIDE OF THIS HIGH WILL ALSO AT
LEAST TO SOME DEGREE SHIFT NORTHWARD FARTHER INTO THE STATE. ALSO
ASSOCIATED WITH THIS MOISTURE POOL IS A WEAK DISTURBANCE WHICH
WILL TRAVEL SLOWLY N ON W PERIPHERY OF THE HIGH. THIS SHOULD ALLOW
SOME INCREASE IN SHOWERS AND STORMS ACROSS S AND W AREAS OF THE
STATE TODAY AND TONIGHT AND PERHAPS A BIT ALONG THE CENTRAL MTN
CHAIN. AT THIS TIME IT DOES NOT APPEAR TO BE A STRONG MOISTURE
SURGE...RATHER MORE OF A WEAK TO AT BEST MODERATE ONE. THUS NO
MAJOR CONCERN AT THIS TIME FOR FOCUSED FLASH FLOOD RISK AREA...
THOUGH THE S CENTRAL AND SW HIGH TERRAIN MAY WELL SEE A SOMEWHAT
BETTER CHANCE FOR LOCALLY HEAVY RAIN PRODUCING STORMS TODAY INTO
AT LEAST THU.

THU STILL LOOKS TO BE THE MOST ACTIVE DAY OF THE WEEK FOR MAJORITY
OF NM AS THE HIGH SHIFTS SLIGHTLY E TO SE AND ALLOWS A LITTLE
BETTER MOISTURE PUSH...STILL LIKELY JUST IN THE MODERATE RANGE.
MOST OF THE ACTION THU WILL BE OVER THE W AND N CNTRL ZONES.

FRI WILL SEE AT LEAST A LITTLE DECREASE IN STORM NUMBERS IN S
CENTRAL AND PERHAPS CENTRAL NM...BUT A LOOK AT THE LATEST DAY 3
WPC QPF FCST FOR FRI AND FRI NIGHT SHOWS ABSOLUTELY NO MEASURABLE
PCPN ON THE W SIDE OF THE HIGH...BOTH NM AND AZ TOTALLY DRY.
BELIEVE THAT TO BE TOO DRY...THOUGH WOULD AGREE THAT AMTS WILL
COME DOWN SOME OVER THU VALUES. HIGH WILL EITHER STAY CENTERED
JUST E TO SE OF NM FOR THE WEEKEND OR PERHAPS MOVE EVER SO
SLIGHTLY BACK TO THE W OR NW. BUT STILL ENOUGH MOISTURE WILL
LINGER FOR DAILY RECYCLING OF STORMS...STILL FAVORING W...N AND
PERHAPS CENTRAL NM. ISOLATED TO SCATTERED STORMS WILL CONTINUE INTO
FIRST HALF OF NEXT WEEK...THOUGH EXACT PLACEMENT OF MAIN MOISTURE
PLUME STILL A LITTLE IN QUESTION AND DEPENDENT ON EXACT PLACEMENT
OF HIGH CENTER...ASSOCIATED RIDGE ORIENTATION AND
EXISTENCE/LOCATION OF ANY WEAK DISTURBANCES ON PERIPHERY OF THE
HIGH.

43

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THE WEEKEND THROUGH
MIDWEEK OF THE FOLLOWING WEEK.

MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND FOLLOWING
WORK WEEK. RIDGE CORE CENTERED OVER SOUTHERN NEW MEXICO WILL MAKE
SLOW SHIFT EASTWARD TOWARD THE TEXAS PANHANDLE BY THURSDAY MORNING
BEFORE RIDGE EXPANDS BROADLY BACK TO THE WEST BY THE END OF THE WORK
WEEK. RIDGE CORE REFOCUSING ON CENTRAL TEXAS ON SATURDAY AND
EXPANDING BACK OVER NEW MEXICO ON SUNDAY. RIDGE CORE WILL SHIFT TO
SOUTH TEXAS AS RIDGE FLATTENS THROUGH THE FIRST HALF OF THE
FOLLOWING WORK WEEK.

FOR TODAY...WIDESPREAD BUT LOW INTENSITY SHOWER COVERAGE DEVELOPING
LATE THIS MORNING...WITH BEST CHANCES FOR WETTING RAIN OVER THE
NORTHEAST PLAINS NEAR THE TEXAS BORDER NEAR WEAK SURFACE TROUGH
EXTENDING FROM EASTERN COLORADO INTO NORTHEAST NEW MEXICO...AND OVER
THE SOUTHWEST MOUNTAINS ON THE MARGINS OF THE CIRCULATION ABOUT THE
RIDGE CORE. STEADY MAXIMUM TEMPERATURE TRENDS...RUNNING NORMAL OR A
FEW DEGREES WARMER STATEWIDE WITH MINIMUM HUMIDITIES DRYING OUT TO
THE TEENS AND 20S PCT CENTRAL AND WEST...AND THE 30S PCT FOR THE
EAST. GENERALLY GOOD VENTILATION WITH GOOD TO EXCELLENT OVERNIGHT
HUMIDITY RECOVERIES.

FOR THURSDAY...RIDGE CORE MAKING SUBTLE SHIFT TO EASTERN NEW MEXICO
AND THE TEXAS PANHANDLE OPENING UP WESTERN END OF THE STATE TO
ADDITIONAL NORTHWARD MOISTURE PENETRATION. ANOTHER AFTERNOON AND
EARLY EVENING OF WIDESPREAD THUNDERSTORM COVERAGE...WITH MOST
FOCUSED OVER THE CENTRAL AND WEST...AND THE NORTHEAST HIGHLANDS.
BEST CHANCES FOR WETTING RAINS OVER THE NORTHERN MOUNTAINS...AND
UPPER GILA REGION OF THE SOUTHWEST MOUNTAINS. CLOUD COVER WILL KNOCK
A FEW DEGREES OFF MAXIMUM TEMPERATURES UNDER THE SHOWERS...WITH
TEMPERATURES REMAINING NEAR NORMAL IN THE WEST...AND 3 TO 8 DEGREES
ABOVE NORMAL IN THE EAST. DEEPENING TROUGH FROM EASTERN COLORADO
INTO NORTHEAST NEW MEXICO WILL PRODUCE SOME AFTERNOON BREEZES OVER
THE NORTHEAST PLAINS CLOSE TO THE TROUGH AXIS WITH MINIMUM
HUMIDITIES FALLING BACK INTO THE 20S AND 30S PCT ACROSS THE FORECAST
AREA. SOME IMPROVEMENT IN VENTILATION...ESPECIALLY IN THE EAST AND
NORTH. GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT.

FOR FRIDAY...RIDGE CORE SHIFTING FROM EASTERN NEW MEXICO INTO WEST
CENTRAL TEXAS WILL HELP SHUT THE DOOR ON RUN OF NORTHERN MOISTURE
TRANSPORT INTO THE STATE. REDUCED THUNDERSTORM COVERAGE AND
INTENSITY...WITH WESTERN AND CENTRAL AREAS FAVORED. WETTING RAINS
POSSIBLE OVER SPOTS IN THE WEST...MAINLY THE SOUTHWESTERN MOUNTAINS
AND THE NORTHWEST HIGH COUNTRY...BUT WETTING RAIN COVERAGE WILL BE
SPOTTIER. STEADY TEMPERATURE AND HUMIDITY TRENDS. GOOD OR BETTER
VENTILATION CONDITIONS WITH GOOD TO EXCELLENT HUMIDITY RECOVERIES
OVERNIGHT.

OUTLOOK...WEEKEND THROUGH MONDAY...RIDGE CORE CENTERED ON WEST TEXAS
AND SPREAD BROADLY OVER NEW MEXICO WILL SHIFT FOCUS TO CENTRAL NEW
MEXICO BY MONDAY. TEMPERATURE TRENDS STEADY THROUGH MONDAY WITH
GENTLE DRYING TREND AS MINIMUM HUMIDITIES FALL FROM THE 20S AND 30S
PCT ON SATURDAY...TO TEENS AND 20S PCT BY MONDAY. VENTILATION
BECOMING MARGINAL IN THE WEST AS RIDGE CORE EXPANDS OVERHEAD...WITH
GOOD OR BETTER CONDITIONS GENERALLY IN THE EAST. AFTERNOON
THUNDERSTORM COVERAGE REMAINING FOCUSED WEST AND CENTRAL THROUGH
MONDAY WITH REDUCTIONS IN INTENSITY AS MOISTURE INFLUX DROPS OFF AND
STORMS RUN IN RECYCLE MODE.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jul 31, 6:13 AM MDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 AM MDT WED JUL 31 2013

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
613 AM MDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THERE WILL BE SOME INCREASE IN THUNDERSTORMS ACROSS WESTERN AND
PERHAPS CENTRAL AND NORTHERN NEW MEXICO THIS AFTERNOON INTO TONIGHT.
WHILE MOISTURE LEVELS ARE NOT NEARLY AS HIGH AS THEY WERE LAST
WEEKEND...THERE WILL BE INCREASING SLOWLY AND THE EXPECTED SLOW
STORM MOVEMENT MAY CREATE LOCALIZED HEAVY RAINFALL AMOUNTS. WHILE
FEW IN NUMBER THE GREATEST RISK OF HEAVY RAIN PRODUCING STORMS
SHOULD MOST LIKELY BE IN AND ADJACENT TO CATRON COUNTY. A LITTLE
LESS AT RISK...BUT STILL IN A VERY LOCALIZED THREAT CATEGORY...
WILL BE SOUTHERN LINCOLN COUNTY AND THE SANGRE DE CRISTO
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
SHOWERS AND THUNDERSTORMS WILL LIKELY INCREASE FURTHER IN COVERAGE
THURSDAY ACROSS MUCH OF WEST...NORTH AND PERHAPS CENTRAL NEW
MEXICO. SOME LOCALLY HEAVY RAINFALL MAY CREATE HIGH RUNOFF
POTENTIAL AND PERHAPS EVEN SOME RISK OF FLASH FLOODING IN THESE
AREAS...ESPECIALLY IN THE HIGHER TERRAIN. THERE MAY BE A BIT OF A
DECREASE IN STORM COVERAGE SOMETIME BETWEEN SATURDAY AND MONDAY...
BUT SOME CHANCE OF LOCALIZED HEAVY RAIN WILL CONTINUE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Special weather statement, Jul 31, 12:15 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1215 PM MDT WED JUL 31 2013

NMZ530-311845-
UNION COUNTY-
1215 PM MDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 1245
PM MDT...

AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF SENECA...OR ABOUT 19 MILES NORTH
OF CLAYTON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SENECA AND MOSES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3664 10329 3682 10327 3682 10299 3661 10299
      3660 10299
TIME...MOT...LOC 1815Z 276DEG 12KT 3672 10315

34
Special weather statement, Jul 31, 12:27 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1227 PM MDT WED JUL 31 2013

NMZ527-530-311900-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
1227 PM MDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EXTREME
NORTHEASTERN COLFAX COUNTIES THROUGH 100 PM MDT...

AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOLSOM...OR ABOUT 8 MILES NORTHWEST OF DES
MOINES...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES AND FOLSOM...AS
WELL AS U.S. HIGHWAY 64 87 AND STATE HIGHWAY 325.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3694 10364 3672 10367 3678 10404 3695 10402
TIME...MOT...LOC 1826Z 276DEG 12KT 3686 10392

34
Special weather statement, Jul 31, 12:32 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1232 PM MDT WED JUL 31 2013

NMZ530-531-311900-
HARDING COUNTY-UNION COUNTY-
1232 PM MDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND EASTERN
HARDING COUNTIES THROUGH 100 PM MDT...

AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF HAYDEN...OR ABOUT 18 MILES
NORTHWEST OF AMISTAD...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...HAYDEN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3594 10322 3594 10355 3617 10351 3616 10329
TIME...MOT...LOC 1832Z 003DEG 3KT 3607 10340

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 12:15 PM MDTSpecial Weather StatementABQUnion30 min
Jul 31, 12:27 PM MDTSpecial Weather StatementABQUnion33 min
Jul 31, 12:28 PM MDTSevere Thunderstorm WarningABQUnion62 min
Jul 31, 12:32 PM MDTSpecial Weather StatementABQHarding28 min
Jul 31, 12:35 PM MDTSevere Thunderstorm WarningABQColfax, Union55 min
Jul 31, 12:38 PM MDTSevere Thunderstorm WarningABQHarding, Union67 min
Jul 31, 12:47 PM MDTFlash Flood WarningABQUnion118 min
Jul 31, 12:56 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Jul 31, 1:20 PM MDTAreal Flood AdvisoryABQLincoln115 min
Jul 31, 1:21 PM MDTSpecial Weather StatementABQQuay24 min
Jul 31, 1:30 PM MDTFlash Flood WarningABQHarding, Union2 hr
Jul 31, 1:41 PM MDTSevere Thunderstorm WarningABQHarding, Union64 min
Jul 31, 1:42 PM MDTSpecial Weather StatementABQQuay33 min
Jul 31, 1:46 PM MDTSpecial Weather StatementABQUnion29 min
Jul 31, 1:52 PM MDTAreal Flood AdvisoryABQQuay113 min
Jul 31, 1:55 PM MDTAreal Flood AdvisoryABQDe Baca, Roosevelt2 hr
Jul 31, 2:06 PM MDTSevere Thunderstorm WarningABQUnion54 min
Jul 31, 2:17 PM MDTAreal Flood AdvisoryABQUnion118 min
Jul 31, 2:23 PM MDTAreal Flood AdvisoryABQCatron112 min
Jul 31, 2:33 PM MDTSpecial Weather StatementABQUnion27 min
Jul 31, 2:38 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union67 min
Jul 31, 2:42 PM MDTSevere Thunderstorm WarningABQColfax, Union63 min
Jul 31, 3:37 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt113 min
Jul 31, 3:43 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Harding, Quay, San Miguel2 hr
Jul 31, 3:45 PM MDTSpecial Weather StatementABQHarding30 min
Jul 31, 3:50 PM MDTAreal Flood AdvisoryABQColfax, Harding, Union85 min
Jul 31, 4:04 PM MDTFlash Flood WarningABQQuay116 min
Jul 31, 4:28 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt2 hr
Jul 31, 4:33 PM MDTSpecial Weather StatementABQHarding27 min
Jul 31, 4:34 PM MDTSpecial Weather StatementABQQuay26 min
Jul 31, 4:58 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jul 31, 5:44 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel2 hr
Jul 31, 5:48 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay117 min
Jul 31, 5:56 PM MDTAreal Flood AdvisoryABQRoosevelt2 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.